MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX 11MM CRBN FBR ROD 300MM / MR-CONDITIONAL; APPLIANCE, FIXATION, NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE EX-FIX 11MM CRBN FBR ROD 300MM / MR-CONDITIONAL; APPLIANCE, FIXATION, NAIL
Model Number 394.85
Medical Device Problem Codes Crack (1135); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: lxt.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during a pelvic surgery, the external fixator bar would not fit into a clamp as expected, as the end of the bar was cracked.A different bar was used to complete the procedure.There were no surgical delay or patient consequence reported.Concomitant device: external fixation clamp ¿ large (part: unknown, lot: unknown, quantity: 1).This report is for a large external fixator 11mm carbon fiber rod 300mm / mr-conditional.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: device history record (dhr) review: item: 394.85; lot: 7751881; rec'd qty: 1650; rec'd date: (b)(6) 2014; manufacturer: quintus, inc.Product purchased complete from quintus with inspection and packaging in monument.Product was inspected and passed per inspection sheet.Certificate of conformance received from quintus, inc indicating that product was manufactured to indicated requirements.No nonconformances (ncs) or reworks were generated during the manufacture of this lot.No nonconformance records (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary: customer quality investigation: the following investigations were performed: damage: visual appearance not as expected.Device condition: visual inspection performed at customer quality (cq) on the given device image showed that external fixator bar cracked at one end.No issues were observed on other portions of the device.The given complaint condition is consistent with the device images provided and therefore the complaint condition was confirmed.Dimensional analysis and document/specification review: relevant drawings for the returned instrument were reviewed (both from the time of manufacture and present revision, and no design issues were identified.Dimensional inspection was not able to be performed as the device was not returned.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product was inspected and passed per inspection sheet and certificate of conformance received from quintus, inc indicates that product was manufactured to indicated requirements.No ncrs were generated during production.Furthermore, with the given age of device (over 4 years) there is no indication that the device material could have contributed to the complaint condition.Therefore, no design and manufacture issues were identified that would contribute to complaint condition.Conclusion: a definitive root cause for the device cracking could not be determined from the provided information.However, it is likely that any unintended excessive forces during handling such as unintended dropping could have contributed to this complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE EX-FIX 11MM CRBN FBR ROD 300MM / MR-CONDITIONAL
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7703531
Report Number2939274-2018-52980
Device Sequence Number2771000
Product Code KTT
UDI-Device Identifier10886982199904
UDI-Public(01)10886982199904
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number394.85
Device Catalogue Number394.85
Device Lot Number7751881
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/28/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018